Tagged: 

  • Posted by Mary Frances on March 6, 2023 at 12:45 am

    Hello All

    Is anyone using Tyveso? The powder inhaler that was FDA approved last May 2022 to help pulmonary hypertension in ILD? Any comments are much appreciated

    Karen Martin replied 1 year, 2 months ago 7 Members · 12 Replies
  • 12 Replies
  • Manzurul Khan

    Member
    March 7, 2023 at 2:44 pm

    The same company has applied to FDA for Tyvaso to be treated for IPF under a phase III trial called Teton 3. I am participating in it since December. The medicine is in liquid form and has be inhaled 4 times a day. I can’t tell if I have seen any benefits, but side effects are noticeable. I am tolerating it so far. Hope it helps.

     

    • Mary Frances

      Member
      March 16, 2023 at 11:02 pm

      Praying for you My mom has the powder form 4 times a day On day 9 her bp was 200/100 we were calling an ambulance Had to stop the Tyveso & Ofev because she couldn’t stop throwing up the next two days. Made two trips by ambulance over the last 3 days. Her bp is finally coming down and staying at 140/90 What a horrible experience No side effects mentioned high bp All her effects pointed to a Tyveso over dose

  • Pete Besio

    Member
    March 7, 2023 at 2:56 pm

    I am being evaluated for participation in the Teton (Tyvaso) study.
    &Manzurul: did you mean to say that the side effects are noticeable?

    Pete

    • Manzurul Khan

      Member
      March 7, 2023 at 5:34 pm

      Pete,

      Every individual reacts to a medicine differently. In my case, the coughing goes up quite a bit after inhaling the medicine. It lasts at least 30-45 minutes. It also caused my blood platelets to go down which worries me. On the postive side, I feel I can exercise more resulting in less fatigue. The primary target is to increase FVC, but in my case the number looks about the same (72.4 range). My O2 saturation is quite high (98-99 range) but my Spirometry has been a struggle. I can barely complete 3 measureable tests out of 8 allowed by the drugmaker. The trial continues for another 9 months and I will get a better picture about the efficacy. Good luck to you,

       

  • Emily West

    Member
    March 10, 2023 at 3:16 pm

    I just started Tyvaso this week. It really took my energy away. Hoping for improvement

    in the days ahead. Also taking prednisone, 10mg, daily, trying to wean off those and Ofev

    200mg daily. They want to increase that in several weeks. Pray all these medications will help something soon.

    • Manzurul Khan

      Member
      March 10, 2023 at 4:36 pm

      Hi Emily,

      I am into the 3rd month and you are right that it saps all your energy especially in the morning. The coughing becomes violent and continuous. It gets better during the day and into the evening. I am on 200mg OFEV daily and not  sure if I want to increase to 300mg. My O2 saturation is in the high 90s but PFT keeps showing progressive decay in lung functions. It can’t tell what is going on inside my body. I have accepted the disease to be part of my remaining life. I have come to terms with IPF which was the hard part when I was diagnosed 3 years ago. I exercise to my limits, walking, mowing the lawn, taking the stairs. It isn’t easy but I feel this is the only way I will remain relatively stable.

      Good luck to you.

    • Mary Frances

      Member
      March 16, 2023 at 11:07 pm

      Hello my Emily (my brave sweet mother) She has just joined I am praying for all of you. We must share our experiences to help others🙏 You are right Pete everyone is different and needs to be monitored closely We had such a scare

  • Pete Besio

    Member
    March 10, 2023 at 3:56 pm

    Emily,

    May I ask: were you prescribed Tyvaso to treat pulmonary hypertension? I am curious.

    Also, I am about to start a new thread on the following.  I too have been on 10 mg of Prednisone, perhaps for 3-4 months.  I found it to be really helpful to my general well being. a few weeks ago, I noticed feeling extremely lethargic, borderline depressed.  I remembered the conversation with my pulmonologist when we decided to begin the regular Prednisone dose, he recommended taking a Vitamin D supplement, which I did. I was trying to figure out why i was so lethargic, did some internet sleuthing on Vitamin D deficiency, and sure enough lethargy and depression are symtoms.  At my regularly scheduled pulmonologist appointment, I asked about it. He said he didn’t know much about vitamin D deficiency, but ordered a blood test.  And told me to get more excercise, spend more time outdoors.  Went and had blood drawn, and before getting the results increased my Vitamin D supplementation from 800IU to 1600IU and increased excercise and outdoor activities.  I VERY quickly started feeling better.  When I got test results back, sure enough, I was very low on Vitamin D.  Just had another blood draw today to see what current levels are, but I feel WAY better.  Vitamin D, who would have thought it could make such a difference!!

    Pete Besio

  • Karen Martin

    Member
    March 15, 2023 at 4:28 pm

    I have been on Tyvaso DPI for five months now.   Before that I was using the nebulizer form.  I also find that the first thing in the morning, both of these forms cause a good deal of coughing and fatigue.  My O2 drops due to all the coughing, so sitting down is the best thing for me to do.  I have found that excessive coughing often responds to a few sips of something carbonated.  I was told that I would probably not feel any better when taking this, but that the hope is to control the pulmonary arterial hypertension.  I also take Esbriet for pulmonary fibrosis and was told the same thing about that…no improvement in symptoms, but hoping to keep it in check for a while.  It’s hard to continue taking these things when I don’t see any “progress” but what else can we do?  I wish all of you well with your meds.

  • Judy Coultress

    Member
    March 17, 2023 at 8:39 am

    I am finding my way through my IPF diagnosis. I was told 10 months ago that I had this condition after many trips to various doctors to find a reason for my shortness of breath and complete lack of life energy. I am currently taking Esbriet and in a clinical trial for Tyveso through inhalation via nebulizer. It has beem an emotional journey. I am always tired and lack patience with it all. I have become much more reclusive because it is easier. I know all of my loved ones are concerned about me, but, frankly sometimes u grow weary of their questions and just want to be left alone. Does that sound terrible? I am thankful for everyday and appreciate all concern, just tired is all. I appreciate all of you sharing, it helps me bcz I know u get it!

     

     

    • Karen Martin

      Member
      March 21, 2023 at 3:55 pm

      Judy, the funny thing about having IPF is that  there are lots of times I wish for people to want to be with me or be in touch and then, just as often, I want them all to go away. I don’t think that is awful!  I think it is just our way of dealing with the adjustments we have to make.  Tired is a large part of this for me as well.  I saw my family doctor yesterday and when I explained how I was feeling, he asked me if I had ever thought of counseling.  I have, but it would need to be someone familiar with  terminal situations.  I might have to do some searching.

  • Joy Hunton

    Member
    March 21, 2023 at 2:21 pm

    My husband was on Tyvaso nebulizer since January 2022 and switched to DPI (powder form) January 2023 so just about 3 months ago.  This is to treat his Pulmonary Arterial Hypertension and on OFEV to treat IPF diagnosed about 2 years ago.  He coughs more on the powder form, but prefers it to the other due to its convenience.

    • Karen Martin

      Member
      March 21, 2023 at 3:51 pm

      Joy, I understand your husband’s preference for the DPI.  It is far less complicated and time-consuming than the nebulizer.  I have to  admit that I still feel resentful at having to always be aware of the  time and taking medicines.  Horrible attitude to have, but I  do.

Log in to reply.